Aa
Aa
A
A
A
Close
484932 tn?1226513291

my eyes are a mess

I have talked about this once before but here I go again, what is with my eyes , they are red and itchy and I have a dry itchy patches around them and if I cry the skin around my eyes crack as if they are alergic to my own tears , it always feel like I have something in my eyes , like sleep, but there is nothing there and they tear up and are driving me crazy, I am almost one month off tx and they feel crazy.
10 Responses
Sort by: Helpful Oldest Newest
288609 tn?1240096756
I have no advise just sympathy. I think it is from dehydration. My eyes burn and give me a headache. I don't have the itchy patches around my eyes but I have them all over my body. My NP was surprised I didn't have the rash on my face. I think it may have to do with the Channel foundation I use w/SPF and moisturizers. I am not sure though.
When I spoke to a Dermatologist he said the rash will probably go away 6 months after TX. The eye doc gave me some gel and drops Restasis. He said my eyes were dry and scratched. I just got it so I don't know how well it works yet. Sometimes I wish I could get an IV of fluids to bring moisture back to my body.
Helpful - 0
648439 tn?1225058862
Dehydration - I get dry eyes and I wear contact lenses as well - so far drinking water
seems to have kept any real problems at bay. I drink 3 litres a day.
Helpful - 0
Avatar universal
I never had any issues with rash while on tx, but I did have badly dry eyes.
It felt like I had sand under my eyelids, and I was drinking plenty of water.
I went to an eye specialist to be sure nothing was wrong with the eyes or sight, and he gave me liquid tears to try.
The liquid drops were good for during the day, and I used the gel liquid tears for at night.
They helped a great deal, and after tx I did not have any problems.
I would say you should have your eyes checked to rule out any health issues and maybe ask if you can try the drops I used.

You're on your own with the rash around the eyes; I would say just try some cremes, but nothing that would be harmful for your eyes.
Helpful - 0
547836 tn?1302832832
i get the cracked corners when i cry or even just after a shower!  tx has made my eyes and skin pretty dry.  try artificial tears and if you don't have super sensitive skin, try an oil based pure moisturizer.  i switched to Pond's that were just lying around the house and apply them around my eyes at night and it helps with the cracked corners.  good luck
Helpful - 0
Avatar universal
I'm on week 23 of TX and my eyes have bothered me since day 3 of treatment.  Dry, dry, dry.  Artificial tears help that.  

I have just started getting the dry and cracking skin around my eyes and the skin is very irritated.  In fact, I too think my tears are caustic to my skin now.  I just keep slathering on the eye cream and using the eye drops.
Helpful - 0
Avatar universal
IVE been reading that avacado is excellent for the eyes  just by eating it...it has someting in it that directly heals the eyes...i will post the site in a second
Helpful - 0
Avatar universal
Avocados are a good way to get more lutein in the diet. An ounce of avocado contains 81 micrograms of lutein. Lutein has been shown to be concentrated in the macula of the eye, and research suggests that it may help maintain healthy eyesight as we age.
Lutein is a natural antioxidant that may help maintain eye health as we get older. By adding avocado to foods like salads, salsa, soups or sandwiches you can get more of the phytonutrient lutein in your diet.

http://www.avocado.org/healthy-living/nutrition
Helpful - 0
Avatar universal
Avocado is also great to take with riba....it really helps the body absorb the meds....great for skin rashes too....just peel anf rub it in
Helpful - 0
Avatar universal
Me too. Mostly just my right lid has given me trouble from the start. The left not as much. Got so bad I went to an eye DR. He said to use the Clobetasol propionate my liver gave me for the rash. It says not to use it on your face be he said 3 times a day. He had never seen anything like it before. I used it 3 days, alternating it with Cetaphil. It is MUCH better. I think it is just the rash, on a tender place. Keep your lids and under eyes moisturized( nose, forehead and ears inside and out, also needed diligent attention) Once under control ya gotta stay with it. jerry
Helpful - 0
691935 tn?1421027090
"almost one month off tx"  You might want to make an appt with an eye doc and like CM mentioned get some gel and Restasis drops.  If you don't get them hydrated other problems could arise.
Helpful - 0
Have an Answer?

You are reading content posted in the Hepatitis C Community

Top Hepatitis Answerers
317787 tn?1473358451
DC
683231 tn?1467323017
Auburn, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Answer a few simple questions about your Hep C treatment journey.

Those who qualify may receive up to $100 for their time.
Explore More In Our Hep C Learning Center
image description
Learn about this treatable virus.
image description
Getting tested for this viral infection.
image description
3 key steps to getting on treatment.
image description
4 steps to getting on therapy.
image description
What you need to know about Hep C drugs.
image description
How the drugs might affect you.
image description
These tips may up your chances of a cure.
Popular Resources
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.
STIs are the most common cause of genital sores.
Condoms are the most effective way to prevent HIV and STDs.
PrEP is used by people with high risk to prevent HIV infection.
Can I get HIV from surfaces, like toilet seats?